PMCCPMCCPMCC

Search tips
Search criteria 

Advanced

 
Logo of bmjcrInstructions for authorsCurrent ToCBMJ Case Reports
 
BMJ Case Rep. 2010; 2010: bcr01.2010.2614.
Published online May 19, 2010. doi:  10.1136/bcr.01.2010.2614
PMCID: PMC3052840
Unexpected outcome (positive or negative) including adverse drug reactions
Atorvastatin-related thrombocytopenic purpura
Deepa Narayanan and Eric S Kilpatrick
Clinical Biochemistry, Pathology Department, Hull Royal Infirmary, Anlaby Road, Hull, HU3 2JZ, UK
Correspondence to Deepa Narayanan, deepan/at/doctors.org.uk
Abstract
A 44-year-old male patient with a single vessel ischaemic heart disease was referred to the lipid clinic for management of hypercholesterolaemia after an episode of admission with thrombocytopenic purpura secondary to atorvastatin. Atorvastatin was discontinued and his platelet counts improved gradually with steroids. He is now established on a different statin with no further episodes of thrombocytopenia. Though a drug challenge was never done, an idiosyncratic reaction to the initial statin seems to be the most likely cause.
Articles from BMJ Case Reports are provided here courtesy of
BMJ Group